Alert archive / Arkansas / Flash Flood Warnings in 2022
Flash Flood Warning 23, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 3, 2022, 6:49 AM CDT for Ashley County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2022, 6:49 AM CDT (11:49 UTC)
- Expired
- Jul 3, 2022, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 181 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 9:50 AM CDT | FLASH FLOOD | 6 Sw Fountain Hill, AR | WATER IS COVERING THE INTERSECTION OF HIGHWAYS 189 AND 133...REPORTED BY ASHLEY COUNTY SO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 181 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
455
WGUS54 KJAN 031149
FFWJAN
ARC003-031500-
/O.NEW.KJAN.FF.W.0023.220703T1149Z-220703T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
649 AM CDT Sun Jul 3 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Ashley County in southeastern Arkansas...
* Until 1000 AM CDT.
* At 649 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Crossett, Hamburg, North Crossett, West Crossett, Portland,
Montrose, Parkdale, Fountain Hill, Berlin, Old Milo and Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3318 9146 3301 9169 3301 9205 3305 9211
3310 9214 3315 9211 3316 9214 3321 9213
3321 9208 3324 9209 3326 9205 3328 9204
3328 9200 3330 9200 3330 9198 3335 9199
3335 9197 3338 9196 3340 9199 3339 9146
FLASH FLOOD...RADAR INDICATED
$$
DL1 follow-up statement
578
WGUS74 KJAN 031319
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
819 AM CDT Sun Jul 3 2022
ARC003-031500-
/O.CON.KJAN.FF.W.0023.000000T0000Z-220703T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-
819 AM CDT Sun Jul 3 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING FOR ASHLEY COUNTY...
At 819 AM CDT, Doppler radar indicated a persistent band of
thunderstorms producing heavy rain across the warned area. Between 1
and 4 inches of rain have fallen. Additional rainfall amounts of 2
to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Crossett, Hamburg, North Crossett, West Crossett, Portland,
Montrose, Parkdale, Fountain Hill, Berlin, Old Milo and Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3318 9146 3301 9169 3301 9205 3305 9211
3310 9214 3315 9211 3316 9214 3321 9213
3321 9208 3324 9209 3326 9205 3328 9204
3328 9200 3330 9200 3330 9198 3335 9199
3335 9197 3338 9196 3340 9199 3339 9146
FLASH FLOOD...RADAR INDICATED
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 4:29 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 3, 4:29 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Jackson MS 429 AM CDT Sun Jul 3 2022 .DISCUSSION... Today and tonight: In many ways, the forecast remains stuck on repeat. We remain in a very moist airmass with PW upwards of 2-2.5". We are once again starting off the day with patches of low clouds and fog, especially across the south/east. The primary difference for today will be the location of the pesky remnant surface low, which is now roughly over the ArkLaMiss Delta as of this morning. CAM guidance has consistently keyed in on kicking off localized early morning convection within close proximity of the low, similar to what occurred over northwest LA/east TX yesterday morning. HREF LPMM suggests potential for localized totals of 5-6"+ over a fairly confined area, which isn't shocking given PW near 2.5". Given this, we will continue to highlight a limited flood threat for that area through the morning hours. Elsewhere, convection should become widespread during the afternoon across the remainder of the area. Again some locally heavy downpours and brief gusty winds will be possible. Activity will decrease in coverage by mid evening, with the potential again for redevelopment during the early morning hours Monday near the surface low center over north MS as the broken record spins on. /DL/ Monday through Sunday. Old boundaries and a few disturbances over the next week will keep a chance of shower and thunderstorms in the forecast nearly every day. Dewpoints will remain in the lower to mid 70s through the week, where atmospheric moisture will be elevated with tropical remnants over the area and south/southeasterly winds prevailing. Looking for rain to linger/redevelop overnight and the potential for heavy downpours to remain possible for much of the week. The upper ridge builds in from the west Wednesday, with some slightly drier air moving into upper levels. Models continue to show heat increasing through the week, with heat index values near 110 by the weekend, especially west/north of the Natchez Trace, where the upper ridge will hover. Heat advisories will likely be needed for portions of the area from mid to late week into next weekend. The next boundary moves into the area around Sunday, where the region may finally get a brief airmass change. Dewpoint values may fall into the lower 70's, but high temperatures should remain near normal. Overall, no big changes to the forecast through the extended. Stuck pretty close to guidance for temps and pops. && .AVIATION... 06Z TAF discussion: Patchy LIFR/IFR low clouds and fog have developed early this morning, and will remain possible through shortly after daybreak. SHRA and TS development is possible across southeast AR/northeast LA/northwest MS during the early morning hours and could impact GLH/GWO. Coverage of convection will increase during the daytime, and brief ceiling/visby reductions are possible in +RA along with brief strong wind gusts. SHRA will decrease in coverage around and after sunset tonight. Otherwise, VFR conditions are anticipated elsewhere. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 89 74 90 74 / 51 38 50 22 Meridian 89 73 91 74 / 62 44 64 31 Vicksburg 89 74 91 74 / 49 24 28 12 Hattiesburg 92 74 92 75 / 54 33 62 31 Natchez 90 74 92 74 / 35 20 25 10 Greenville 86 74 91 75 / 80 29 34 12 Greenwood 88 74 91 75 / 75 31 46 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/07
Hazardous weather outlook, Jul 3, 4:11 AM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 411 AM CDT Sun Jul 3 2022 ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-040915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Bolivar-Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- 411 AM CDT Sun Jul 3 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...This morning Localized flash flooding is possible through midday, especially in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday Hot weather will return to the forecast area Monday. Increasing heat stress is possible, with heat index values near 105 degrees over most of the area. Residents are encouraged to stay hydrated and avoid strenuous outdoor activities, especially from the late morning through the afternoon hours. (https://www.weather.gov/images/jan/graphicast/2.png) Dangerous heat stress is expected to continue through the end of the week, with heat index values from 105 to 110 degrees for much of the area. Residents should avoid prolonged outdoor activity, especially from the late morning through the afternoon hours. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. LAZ016-023>026-MSZ026>033-036>039-042>066-072>074-040915- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-Attala- Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 411 AM CDT Sun Jul 3 2022 This hazardous weather outlook is for portions of central Louisiana, and central and south Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hot weather will return to the forecast area Monday. Increasing heat stress is possible, with heat index values near 105 degrees over most of the area. Residents are encouraged to stay hydrated and avoid strenuous outdoor activities, especially from the late morning through the afternoon hours. (https://www.weather.gov/images/jan/graphicast/2.png) Dangerous heat stress is expected to continue through the end of the week, with heat index values from 105 to 110 degrees for much of the area. Residents should avoid prolonged outdoor activity, especially from the late morning through the afternoon hours. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. DL && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:01 AM CDT | Flash Flood Warning | JAN | Ashley | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.